Alert archive / Virginia / Wind Chill Advisories in 2014
Wind Chill Advisory 8, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind chill advisory at Jan 27, 2014, 3:49 AM EST for 24 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina; Mercer County, Monroe County, Summers County, West Virginia. It took effect at Jan 27, 2014, 6:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2014, 3:49 AM EST (08:49 UTC)
- In effect from
- Jan 27, 2014, 6:00 PM EST
- Expired
- Jan 28, 2014, 10:05 AM EST
- In force
- 16 hr
- Issued by
- NWS Blacksburg, VA
All 30 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Amherst County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 28 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
565 WWUS41 KRNK 270849 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 349 AM EST MON JAN 27 2014 ...DANGEROUSLY COLD WIND CHILLS EXPECTED TONIGHT AND TUESDAY MORNING... .ANOTHER STRONG ARCTIC COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. TEMPERATURES WILL BE DROPPING SHARPLY BEHIND THIS FRONT BY THE AFTERNOON...AND WILL COMBINE WITH GUSTY NORTHWEST WINDS TO PRODUCE DANGEROUSLY LOW WIND CHILLS THROUGH TUESDAY MORNING. VAZ020-WVZ045-271700- /O.UPG.KRNK.WC.A.0002.140128T0400Z-140128T1500Z/ /O.NEW.KRNK.WC.W.0003.140127T2300Z-140128T1700Z/ BATH-GREENBRIER- INCLUDING THE CITIES OF...HOT SPRINGS...LEWISBURG...QUINWOOD... DUO...RAINELLE 349 AM EST MON JAN 27 2014 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST TUESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * LOCATIONS...GREENBRIER COUNTY WEST VIRGINIA AND BATH COUNTY VIRGINIA...MAINLY AT HIGHER ELEVATIONS. * HAZARD TYPES...DANGEROUSLY LOW WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 20 TO 30 BELOW ZERO. * TIMING...TONIGHT AND TUESDAY MORNING. * IMPACTS...FROSTBITE. EXPOSED SKIN CAN BE SUBJECT TO FROSTBITE IN A VERY SHORT PERIOD OF TIME. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...DROPPING TO VALUES OF AROUND ZERO TO 10 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ VAZ007-010-011-018-019-WVZ042>044-271700- /O.UPG.KRNK.WC.A.0002.140128T0400Z-140128T1500Z/ /O.NEW.KRNK.WC.Y.0008.140127T2300Z-140128T1700Z/ TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-MERCER-SUMMERS-MONROE- INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG... NEW CASTLE...CLIFTON FORGE...COVINGTON...BLUEFIELD...HINTON... HIX...UNION 349 AM EST MON JAN 27 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST TUESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * LOCATIONS...PORTIONS OF SOUTHEAST WEST VIRGINIA AND THE ADJACENT COUNTIES IN THE MOUNTAINS OF SOUTHWEST VIRGINIA. * HAZARD TYPES...DANGEROUSLY LOW WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 5 BELOW TO 15 BELOW ZERO...WITH SOME READINGS AT THE HIGHEST ELEVATIONS AS LOW AS 20 BELOW. * TIMING...TONIGHT AND TUESDAY MORNING. * IMPACTS...FROSTBITE. EXPOSED SKIN CAN BE SUBJECT TO FROSTBITE IN A VERY SHORT PERIOD OF TIME. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...SINGLE DIGITS AND LOW TEENS TO AS LOW AS 5 BELOW ZERO AT HIGHEST ELEVATIONS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NCZ001-002-018-VAZ009-012>017-022>024-034-035-271700- /O.NEW.KRNK.WC.Y.0008.140127T2300Z-140128T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... MARION...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... ROANOKE...SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...BEDFORD... AMHERST 349 AM EST MON JAN 27 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST TUESDAY. * LOCATIONS...THE MOUNTAINS OF SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA...AS WELL AS THE ROANOKE AND SOUTHERN SHENANDOAH VALLEYS AND ALONG THE BLUE RIDGE. * HAZARD TYPES...DANGEROUSLY LOW WIND CHILLS * WIND CHILL READINGS...FROM 5 BELOW TO AS LOW AS 15 BELOW ZERO AT HIGHER ELEVATIONS. * TIMING...TONIGHT AND INTO TUESDAY MORNING. * IMPACTS...FROSTBITE. EXPOSED SKIN CAN BE SUBJECT TO FROSTBITE IN A VERY SHORT PERIOD OF TIME. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES....FROM NEAR ZERO TO THE LOWER TEENS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
4 follow-up statements
073 WWUS41 KRNK 271650 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1150 AM EST MON JAN 27 2014 ...DANGEROUSLY COLD WIND CHILLS EXPECTED TONIGHT AND TUESDAY MORNING... .IN THE WAKE OF A STRONG ARCTIC COLD FRONT...TEMPERATURES WILL BE DROPPING SHARPLY BEHIND THIS FRONT THIS AFTERNOON INTO TONIGHT...AND WILL COMBINE WITH GUSTY NORTHWEST WINDS TO PRODUCE DANGEROUSLY LOW WIND CHILLS THROUGH TUESDAY MORNING. VAZ020-WVZ045-280100- /O.CON.KRNK.WC.W.0003.140127T2300Z-140128T1700Z/ BATH-GREENBRIER- INCLUDING THE CITIES OF...HOT SPRINGS...LEWISBURG...QUINWOOD... DUO...RAINELLE 1150 AM EST MON JAN 27 2014 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST TUESDAY... * LOCATIONS...GREENBRIER COUNTY WEST VIRGINIA AND BATH COUNTY VIRGINIA...MAINLY AT HIGHER ELEVATIONS. * HAZARD TYPES...DANGEROUSLY LOW WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 20 TO 30 BELOW. * TIMING...TONIGHT AND TUESDAY MORNING. * IMPACTS...FROSTBITE. EXPOSED SKIN CAN BE SUBJECT TO FROSTBITE IN A VERY SHORT PERIOD OF TIME. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 35 MPH. THESE WINDS MAY RESULT IN SOME BLOWING SNOW ESPECIALLY IN WESTERN PORTIONS OF GREENBRIER COUNTY. * TEMPERATURES...DROPPING TO VALUES OF AROUND ZERO TO 10 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ NCZ001-002-018-VAZ007-009>019-022>024-034-035-WVZ042>044-280100- /O.CON.KRNK.WC.Y.0008.140127T2300Z-140128T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS- MONROE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... ROANOKE...SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...BEDFORD... AMHERST...BLUEFIELD...HINTON...HIX...UNION 1150 AM EST MON JAN 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON EST TUESDAY... * LOCATIONS...PORTIONS OF SOUTHEAST WEST VIRGINIA AND THE ADJACENT COUNTIES IN THE MOUNTAINS OF SOUTHWEST VIRGINIA. * HAZARD TYPES...DANGEROUSLY LOW WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 5 BELOW TO 15 BELOW ZERO...WITH SOME READINGS AT THE HIGHEST ELEVATIONS AS LOW AS 20 BELOW. * TIMING...TONIGHT AND TUESDAY MORNING. * IMPACTS...FROSTBITE. EXPOSED SKIN CAN BE SUBJECT TO FROSTBITE IN A VERY SHORT PERIOD OF TIME. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...SINGLE DIGITS AND LOW TEENS TO AS LOW AS 5 BELOW ZERO AT HIGHEST ELEVATIONS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 07
138 WWUS41 KRNK 280109 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 809 PM EST MON JAN 27 2014 ...BITTER COLD ARRIVES TONIGHT... .TEMPERATURES ARE FALLING IN THE WAKE OF AN ARCTIC FRONTAL PASSAGE MONDAY. BY TUESDAY MORNING READINGS WILL BE IN THE SINGLE DIGITS IN THE MOUNTAINS AND TEENS IN THE VALLEYS...WIND CHILLS BELOW ZERO. VAZ020-WVZ045-281000- /O.CON.KRNK.WC.W.0003.000000T0000Z-140128T1700Z/ BATH-GREENBRIER- INCLUDING THE CITIES OF...HOT SPRINGS...LEWISBURG...QUINWOOD... DUO...RAINELLE 809 PM EST MON JAN 27 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * LOCATIONS...GREENBRIER COUNTY WEST VIRGINIA AND BATH COUNTY VIRGINIA...MAINLY AT HIGHER ELEVATIONS. * HAZARD TYPES...DANGEROUSLY LOW WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 20 TO 30 BELOW ZERO. * TIMING...THROUGH TUESDAY MORNING. * IMPACTS...FROSTBITE. EXPOSED SKIN CAN BE SUBJECT TO FROSTBITE IN A VERY SHORT PERIOD OF TIME. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...DROPPING TO NEAR ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ NCZ001-002-018-VAZ007-009>019-022>024-034-035-WVZ042>044-281000- /O.CON.KRNK.WC.Y.0008.000000T0000Z-140128T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS- MONROE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... ROANOKE...SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...BEDFORD... AMHERST...BLUEFIELD...HINTON...HIX...UNION 809 PM EST MON JAN 27 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY... * LOCATIONS...THE HIGH COUNTRY OF NORTH CAROLINA...THE HIGHLANDS OF VIRGINIA...THE BLUE RIDGE MOUNTAINS ADJACENT TO THE NEW RIVER...ROANOKE...AND SOUTHERN SHENANDOAH VALLEYS. * HAZARD TYPES...DANGEROUSLY LOW WIND CHILLS. * WIND CHILL READINGS...OF ZERO TO 10 BELOW ZERO. * TIMING...THROUGH TUESDAY MORNING. * IMPACTS...FROSTBITE. EXPOSED SKIN CAN BE SUBJECT TO FROSTBITE IN A VERY SHORT PERIOD OF TIME. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...SINGLE DIGITS IN THE MOUNTAINS...TEENS IN THE VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
517 WWUS41 KRNK 280823 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 323 AM EST TUE JAN 28 2014 ...VERY COLD WIND CHILLS THIS MORNING FOLLOWED BY SNOW THIS AFTERNOON AND TONIGHT... .NORTHWEST WINDS OF 5 TO 15 MPH WILL CONTINUE TO SEND WIND CHILLS WELL BELOW ZERO IN THE MOUNTAINS THIS MORNING. A STORM SYSTEM MOVING FROM THE GULF COAST TO OFF THE NORTH CAROLINA COAST THIS AFTERNOON AND TONIGHT WILL BRING SNOW TO THE REGION...WITH HIGHEST AMOUNTS IN SOUTHSIDE VIRGINIA INTO THE PIEDMONT OF NORTH CAROLINA. THIS SYSTEM EXITS BY WEDNESDAY MORNING. VAZ020-WVZ045-281630- /O.CON.KRNK.WC.W.0003.000000T0000Z-140128T1700Z/ BATH-GREENBRIER- INCLUDING THE CITIES OF...HOT SPRINGS...LEWISBURG...QUINWOOD... DUO...RAINELLE 323 AM EST TUE JAN 28 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...GREENBRIER COUNTY WEST VIRGINIA AND BATH COUNTY VIRGINIA...MAINLY AT HIGHER ELEVATIONS. * HAZARD TYPES...DANGEROUSLY LOW WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 15 TO 25 BELOW ZERO. * TIMING...THROUGH THIS MORNING. * IMPACTS...FROSTBITE. EXPOSED SKIN CAN BE SUBJECT TO FROSTBITE IN A VERY SHORT PERIOD OF TIME. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...AROUND ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ NCZ005-006-VAZ044-058-059-281630- /O.NEW.KRNK.WW.Y.0006.140128T1700Z-140129T1400Z/ ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...EDEN...YANCEYVILLE...DANVILLE... SOUTH BOSTON...KEYSVILLE 323 AM EST TUE JAN 28 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM EST WEDNESDAY. * LOCATIONS...GENERALLY SOUTHEAST OF A LINE FROM CHARLOTTE COURT HOUSE...TO DANVILLE...TO REIDSVILLE. * HAZARD TYPES...SNOW. * ACCUMULATIONS...1 TO 3 INCHES. * TIMING...BEGINNING BY MID AFTERNOON TODAY...ENDING EARLY WEDNESDAY MORNING. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLICK...MAKING FOR HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE PUBLIC IS ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4. ALSO REPORTS CAN BE SENT TO OUR FACEBOOK OR TWITTER PAGES. && $$ NCZ001-002-018-VAZ007-009>019-022>024-034-035-WVZ042>044-281630- /O.CON.KRNK.WC.Y.0008.000000T0000Z-140128T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS- MONROE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... ROANOKE...SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...BEDFORD... AMHERST...BLUEFIELD...HINTON...HIX...UNION 323 AM EST TUE JAN 28 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...THE HIGH COUNTRY OF NORTH CAROLINA...THE HIGHLANDS OF VIRGINIA...THE BLUE RIDGE MOUNTAINS ADJACENT TO THE NEW RIVER...ROANOKE...AND SOUTHERN SHENANDOAH VALLEYS. * HAZARD TYPES...DANGEROUSLY LOW WIND CHILLS. * WIND CHILL READINGS...OF ZERO TO 10 BELOW ZERO. * TIMING...THROUGH THIS MORNING. * IMPACTS...FROSTBITE. EXPOSED SKIN CAN BE SUBJECT TO FROSTBITE IN A VERY SHORT PERIOD OF TIME. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...SINGLE DIGITS IN THE MOUNTAINS...TEENS IN THE VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
458 WWUS41 KRNK 281505 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1005 AM EST TUE JAN 28 2014 ...COLD WIND CHILLS THIS MORNING FOLLOWED BY SNOW LATER TODAY... .NORTHWEST WINDS WILL KEEP WIND CHILLS WELL BELOW ZERO IN THE HIGHER ELEVATIONS THIS MORNING. A LOW PRESSURE SYSTEM MOVING FROM THE GULF COAST TO THE NORTH CAROLINA COAST THIS AFTERNOON...WILL BRING SNOW TO THE REGION...WITH THE HIGHEST AMOUNTS IN SOUTHSIDE VIRGINIA AND THE NORTH CAROLINA PIEDMONT. THIS SYSTEM SHOULD EXIT BY WEDNESDAY MORNING. NCZ001-002-018-VAZ007-009>019-022>024-034-035-WVZ042>044-281615- /O.CAN.KRNK.WC.Y.0008.000000T0000Z-140128T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS- MONROE- 1005 AM EST TUE JAN 28 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE INCREASED ENOUGH TO RAISE WIND CHILL VALUES ABOVE ZERO IN THESE LOCATIONS. $$ VAZ020-WVZ045-281700- /O.CON.KRNK.WC.W.0003.000000T0000Z-140128T1700Z/ BATH-GREENBRIER- INCLUDING THE CITIES OF...HOT SPRINGS...LEWISBURG...QUINWOOD... DUO...RAINELLE 1005 AM EST TUE JAN 28 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * LOCATIONS...GREENBRIER COUNTY WEST VIRGINIA AND BATH COUNTY VIRGINIA...MAINLY AT HIGHER ELEVATIONS. * HAZARD TYPES...DANGEROUSLY LOW WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 10 TO 20 BELOW ZERO. * TIMING...THROUGH THIS MORNING. * IMPACTS...EXPOSED SKIN CAN BE SUBJECT TO FROSTBITE IN A VERY SHORT PERIOD OF TIME. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...AROUND ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ NCZ005-006-VAZ044-058-059-282315- /O.CON.KRNK.WW.Y.0006.140128T1700Z-140129T1400Z/ ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...EDEN...YANCEYVILLE...DANVILLE... SOUTH BOSTON...KEYSVILLE 1005 AM EST TUE JAN 28 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * LOCATIONS...GENERALLY SOUTHEAST OF A LINE FROM CHARLOTTE COURT HOUSE...TO DANVILLE...AND TO REIDSVILLE. * HAZARD TYPES...SNOW. * ACCUMULATIONS...1 TO 3 INCHES. * TIMING...BEGINNING BY MID AFTERNOON TODAY...ENDING EARLY WEDNESDAY MORNING. * IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLICK...MAKING FOR HAZARDOUS TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE PUBLIC IS ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2 4. ALSO REPORTS CAN BE SENT TO OUR FACEBOOK OR TWITTER PAGES. && $$ PW
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Jan 26, 11:45 PM EST, 4 hours 4 minutes earlier.
Area forecast discussion, Jan 26, 11:45 PM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1145 PM EST SUN JAN 26 2014
.SYNOPSIS...
A DEEP AND EXPANSIVE AREA OF LOW PRESSURE...ANCHORED ACROSS HUDSON
BAY...WILL REMAIN IN PLACE ACROSS THE EASTERN TWO-THIRDS OF THE
U.S. INTO THE LATER HALF OF THE WEEK BEFORE FINALLY BEGINNING
RETREAT SOMEWHAT TO THE NORTH. A SERIES OF ALBERTA CLIPPERS WILL
CONTINUE TO SEND SURGES OF ARCTIC AIR INTO THE REGION...ALSO
PROVIDING FOR MINOR TO MODERATE ACCUMULATIONS OF UPSLOPE SNOW IN
THE ALLEGHANYS. THE NEXT SURGE OF BITTERLY COLD ARCTIC AIR IS
SLATED TO MOVE THROUGH THE REGION MONDAY AFTERNOON.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 1110 PM EST SUNDAY
AS EXPECTED THE COMBINATION OF CLEAR SKIES AND SOUTHWEST FLOW HAS
LEFT TEMPS ALL OVER THE PLACE...RANGING FROM 40S ALONG
HIGHER RIDGES WHILE SOME COLDER VALLEYS BOTTOMING OUT IN THE
TEENS.
PREVIOUS VALID DISCUSSION
AS OF 324 PM EST SUNDAY...
PRECIPITATION TYPE LOOKS MORE COMPLEX THAT FIRST THOUGHTS THIS
MORNING. HELD ON TO THE RAIN AND SNOW MIXTURE. HOWEVER...LOOK AT
TEMPERATURE PROFILES APPEARS THAT SOME SLEET OR FREEZING RAIN MAY
MIX IN DURING THE ONSET OF THE PRECIPITATION GENERALLY IN THE 10
TO 15Z WINDOW MONDAY. NCEP WPC HAS NO SLEET OR ZR AND DOWNPLAYED
SNOW ACCUMULATIONS. AGREE THAT SNOWFALL SHOULD BE LIGHT...WITH
AROUND AN INCH OR LESS ACROSS THE HIGHEST ELEVATIONS OF EXTREME SW
VA AND PORTIONS OF SOUTHEAST WEST VIRGINIA. THE HIGHEST TOTALS
WILL OCCUR IN WESTERN GREENBRIER COUNTY WHERE 2-4 INCHES ARE
POSSIBLE ABOVE 2500 FEET.
WITH MINUS 20 850MB AIR MOVING INTO GREENBRIER COUNTY BY MONDAY
EVENING USED A NON DIURNAL CURVE IN THE TEMPERATURE ISC GRIDS WITH
FALLING TEMPERATURES FOR THE NORTHWEST MOUNTAINS INTO THE NEW RIVER
VALLEY MONDAY AFTERNOON. DOWNSLOPING WINDS MAKE HIGH TEMPERATURES
MONDAY CHALLENGE. HIGH MONDAY WILL RANGE FROM THE UPPER 20S IN THE
NORTHWEST MOUNTAINS TO THE LOWER 50S IN THE PIEDMONT.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 300 PM EST SUNDAY...
WEAK VORTICITY COMING THROUGH THE BASE OF THE LARGE EASTERN UNITED
STATES UPPER TROF REACHES NORTH CAROLINA TUESDAY AFTERNOON. AXIS OF
VORTICITY REMAINS JUST TO THE NORTHWEST OF THE FORECAST
AREA...MAINLY FROM WESTERN NEW YORK THROUGH THE MID MISSISSIPPI
VALLEY. ECMWF BRINGS THE MAIN TROF THROUGH ON WEDNESDAY.
COLDEST AIR AT 850MB...AROUND -22C...WILL BE OVER WEST VIRGINIA
TUESDAY MORNING...BUT MOVES AWAY FROM THE AREA TUESDAY AND TUESDAY
NIGHT. MOISTURE BELOW 850MB REMAINS IN THE WESTERN UPSLOPE AREAS
MONDAY NIGHT SO WILL KEEP CHANCE OF SNOW SHOWERS IN FOR THE
EVENING.
6HR PRESSURE RISES BEHIND THE FRONT MONDAY NIGHT ARE IN THE +6 TO
+10 RANGE AND WITH A 35 TO 45 KNOT LOW LEVEL JET. THE NET RESULT
WILL BE GUSTY WINDS. MORE CRITICALLY...BECAUSE OF THE UNSEASONABLY
COLD TEMPERATURES...WIND CHILL VALUES WILL BE WELL BELOW ZERO. WIND
CHILL WARNINGS AND AND ADVISORIES WILL EXTEND WELL INTO TUESDAY
MORNING.
BEHIND THE FRONT AT THE SURFACE ON TUESDAY INTO WEDNESDAY A 1033MB
HIGH WILL BE OVER THE OHIO VALLEY AND MID ATLANTIC REGION. LOW
PRESSURE DEVELOPS OFF THE SOUTHEAST COAST BY WEDNESDAY MORNING. THE
GFS AND SREF BRING THE ASSOCIATED MOISTURE AND PRECIPITATION FARTHER
WEST THAN THE OTHER GUIDANCE. FOR NOW WILL BE LEAVING THE FORECAST
DRY. BY LATE WEDNESDAY DRIER AIR AT ALL LEVELS PUSHES INTO THE
FORECAST AREA.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 300 PM EST SUNDAY...
DURING THIS PORTION OF THE FORECAST...THE OVERALL SYNOPTIC PATTERN
CHANGES. THE CENTER OF LOW PRESSURE OVER SOUTHEAST CANADA DRIFTS
NORTH CLOSER TO THE POLE. THIS OPENS THE DOOR FOR MORE OF A ZONAL
PATTERN ACROSS OUR PART OF THE COUNTRY...WITH UPSTREAM SYSTEMS
HAVING A MILDER PACIFIC NORTHWEST ORIGIN...AND LOW LEVEL
TRAJECTORIES WILL BE ABLE TO AGAIN TAP THE GULF OF MEXICO BY THE
UPCOMING WEEKEND.
WE EXPECT A GRADUAL WARMING TREND THROUGH THE WEEKEND WITH
INCREASING LEVELS OF HUMIDITY. A COLD FRONT WILL MOVE INTO THE AREA
ON FRIDAY AND STALL OVER OR JUST NORTH OF THE REGION. INCREASED
MOISTURE FLOW FROM THE GULF OF MEXICO...AND DISTURBANCES RIDING
ALONG THIS FRONT WILL KEEP A CHANCE OF PRECIPITATION IN OUR FORECAST
THROUGH THE WEEKEND. MODEL GUIDANCE VARIES AS TO THE DEGREE OF
PRECIPITATION THIS SCENARIO WILL BRING WITH THE GFS NOTABLY DRIER
THAN THE PREFERRED ECMWF. DESPITE THIS...HAVE NOT GONE TOO HIGH ON
PRECIPITATION CHANCES AT THIS POINT...MORE OF PERSISTENT SLIGHT
CHANCE OVER MUCH OF THE AREA FRIDAY THROUGH THE WEEKEND...WITH
COVERAGE PROGRESSIVELY SPREADING ACROSS MORE OF THE REGION FROM WEST
TO EAST.
THE PRECIPITATION TYPE IS NOT CLEAR CUT. FORECAST LOWS FOR MANY
LOCATIONS ACROSS THE WESTERN AND NORTHERN PARTS OF THE ARE WILL BE
AT OR BELOW FREEZING. A NOSE OF WARM AIR IN THE LOW LEVELS
COINCIDENT TO THE EXPECTED PRECIPITATION MAY YIELD A WINTRY MIX OF
PRECIPITATION TYPES IN THIS AREA. FOR SIMPLICITY...AT THIS POINT
WILL ONLY OFFER A RAIN VERSUS FREEZING FORECAST WITH THE SURFACE
TEMPERATURE BEING THE DETERMINING FACTOR AS TO WHICH TYPE IN ANY
GIVEN AREA.
FOR TEMPERATURES...THE AREA IS EXPECTED TO STAY ON THE WARM SIDE OF
THE STALLED COLD FRONT. GOOD SOUTHWEST WARM AIR ADVECTION WILL ALLOW
FOR MODERATING TEMPERATURES THROUGH THE PERIOD WITH HIGHS BY SUNDAY
RANGING FROM THE LOW TO MID 40S ACROSS THE MOUNTAINS...AND AROUND 50
TO THE MID 50S ACROSS THE PIEDMONT.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AS OF 1130 PM EST SUNDAY...
STRONG COLD FRONT TO PUSH THROUGH MONDAY MORNING WILL REACH
WESTERN SECTION AROUND 12Z AND WILL BRING RAPID CHANGES TO
TERMINALS OVER THE NEXT 6 TO 12 HOURS. PCPN CHANCES INCREASING
IN THE WEST AND LIKELY TO BE BRIEF REDUCTIONS IN VSBY/CIGS WITH
MAINLY SNOW SHOWERS AHEAD OF AND ALONG FRONTAL BOUNDARY AT WESTERN
TAF SITES. MAIN EFFCT AT PIEDMONT TAFS WILL BE LOWER CIGS. WINDS
WILL SHIFT TO NORHTWEST AND INCREASE SHARPLY BEHIND THE FRONT
WITH SLOWLY IMPROVING CIG/VSBYS AT ALL SITES BY MID TO LATE
MORNING/EARLY AFTERNOON.
EXTENDED AVIATION DISCUSSION...
ARCTIC HIGH PRESSURE WILL DOMINATE OUR WEATHER THROUGHOUT THE
WEEK. STRONG WINDS SHOULD SLACKEN BY LATE TUESDAY AND UPSLOPE
MVFR CONDITIONS AT KBLF/KLWB WILL ALSO IMPROVE...YIELDING VFR FOR
ALL SITES BY MIDWEEK. A SYSTEM DEVELOPING OFF THE SERN COAST AS
ENERGY ROUNDS THE BASE OF THE UPPER TROF WILL THROW SOME MOISTURE
IN OUR DIRECTION...BUT LATEST INDICATIONS ARE THAT KLYH/KDAN WILL
REMAIN JUST OUTSIDE OF THE ASSOCIATED CLOUDS AND PCPN. THEN...THE
LARGE SCALE PATTERN WHICH HAS BEEN FEATURING AN ERN TROF AND WRN
RIDGE WILL FINALLY BE TRANSITIONING TO A ZONAL REGIME OVER OUR
AREA BY THE END OF THE WEEK. NEXT POTENTIAL WEATHER SYSTEM WILL BE
A FRONT WORKING IN FROM THE NW ON FRIDAY WITH A RETURN TO PCPN AND
MVFR CIGS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND CHILL WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR VAZ007-010-011-018>020.
NC...NONE.
WV...WIND CHILL WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING
FOR WVZ042>045.
&&
SYNOPSIS...RAB
NEAR TERM...KK/PC
SHORT TERM...AMS
LONG TERM...DS
AVIATION...MBS/PCHazardous weather outlook, Jan 26, 3:24 PM EST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 324 PM EST SUN JAN 26 2014 VAZ007-010-011-018>020-WVZ042>045-271100- TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 324 PM EST SUN JAN 26 2014 ...WIND CHILL WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WATCH MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ009-012>017-022>024-032>035-271100- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST- 324 PM EST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIND CHILL VALUES FROM -5 TO -15 ARE EXPECTED MONDAY NIGHT AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ043>047-058-059-271100- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 324 PM EST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:49 AM EST | Wind Chill Warning | RNK | Bath | 32 hr |
Nearby
Wind Chill Advisories in Virginia, 2014Wind Chill Advisories in North Carolina, 2014Wind Chill Advisories in West Virginia, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.